Access

You are not currently logged in.

Access JSTOR through your library or other institution:

login

Log in through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

A Representation Theorem for "Preference for Flexibility"

David M. Kreps
Econometrica
Vol. 47, No. 3 (May, 1979), pp. 565-577
Published by: The Econometric Society
DOI: 10.2307/1910406
Stable URL: http://www.jstor.org/stable/1910406
Page Count: 13
  • Read Online (Free)
  • Download ($10.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
A Representation Theorem for "Preference for Flexibility"
Preview not available

Abstract

This paper concerns individual choice among "opportunity sets," from which the individual will later choose a single object. In particular, it concerns preference relations on opportunity sets which satisfy "preference for flexibility," a set is at least as good as all of its subsets, but which may not satisfy "revealed preference," the union of two sets may be strictly preferred to each one taken separately. A representation theorem is given which "rationalizes" such choice behavior as being as if the individual is "uncertain about future tastes."

Page Thumbnails

  • Thumbnail: Page 
565
    565
  • Thumbnail: Page 
566
    566
  • Thumbnail: Page 
567
    567
  • Thumbnail: Page 
568
    568
  • Thumbnail: Page 
569
    569
  • Thumbnail: Page 
570
    570
  • Thumbnail: Page 
571
    571
  • Thumbnail: Page 
572
    572
  • Thumbnail: Page 
573
    573
  • Thumbnail: Page 
574
    574
  • Thumbnail: Page 
575
    575
  • Thumbnail: Page 
576
    576
  • Thumbnail: Page 
577
    577